My daughter takes lamictal for seizures shortly after beginning the lamictal she developed a tight cough.This began over a year ago. People are often commenting about it asking her if she needs water or if she is sick. She has seen a pediatric pulmonologist who recognized that she is having difficulty breathing but is unsure of the cause. Nebulizer treatments and oral inhalers are not helping, however last week she was admitted to the hospital for a video EEG and was taken off of lamictal during that time. Remarkably the cough stopped. I tried asking the doctors about this but they were more concrened with the seizures and just reminded me to watch out for Steven Johnson Syndrome. I am very concerned because she is back on the medicine and the coughing is back. I am just wondering if there are any cases of lamictal causing lung damage or affecting the lungs.
I would discus this with her neurologist. Perhaps there is a different medcine she could be taking to control seizures. Unfortunately cough is a side effect of a lot of medicines, but hopefully the doctor would have some other options available. If you are concerned about the medicine/coughing causing damage to her lungs, you might consider treating the cough side effect with something (however, that is a good way to build up a long list of meds).
My Gosh, your daughters situation sounds just like mine. Im also on lamictal for seizures and when I titred up to 325mg, I started getting this annoying cough too. Its there all the time. My ears also feel clogged and make me really dizzy and unstable. I dont know why it started at this dose...its really strange. Im hoping to go down a notch and see if it helps. Let me know if you find out more...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.